Ohio, 2007

Drought in Ohio, November 1 to 30, 2007

November 1 to 30, 2007 · NWS RLX · 5 events in 5 counties and zones

After peaking in early October, drought conditions continued to ease during the month of November. Monthly rainfall of 3 to 4 inches was common.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

After peaking in early October, drought conditions continued to ease during the month of November. Monthly rainfall of 3 to 4 inches was common. By the end of November, the drought of 2007 was also coming to an end across southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Oct 31, 6:53 PM EST, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 31, 6:53 PM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT WED OCT 31 2007

.SYNOPSIS...
A SERIES OF WEAK FRONTAL SYSTEMS WILL PASS THROUGH THE REGION EVERY
FEW DAYS THROUGH THE BEGINNING OF NEXT WEEK. LITTLE PRECIPITATION
WILL ACCOMPANY THESE SYSTEMS WITH THE STRONGEST SUPPORT TO OUR NORTH.

&&

.NEAR TERM /THROUGH THURSDAY/...
EVENING UPDATE...OTHER THAN SLIGHTLY SPEEDING UP FRONT PER CURRENT
TRENDS/NEW MODEL DATA...CURRENT FORECAST LOOKS VERY GOOD.

PREVIOUS DISCUSSION..
HAVE INCREASED POPS SLIGHTLY ACROSS NRN WV AND SERN OHIO FOR LATE
TONIGHT AS A COLD FRONT PUSHES EASTWARD FROM IL/MO ACROSS THE OHIO
VALLEY BY THURSDAY MORNING.  SURFACE DEW POINTS AND CLIMBING MUCH
QUICKER THAN THE MODELS INDICATE WHICH COULD BE AN INDICATION THAT
SHOWERS MAY BE A LITTLE MORE WIDE SPREAD THAN THE POPS WOULD
INDICATE.  BUT EVEN WITH THAT MOISTURE INCREASE...QPF WILL STILL BE
ON THE LOW SIDE AND WITH THE DYNAMICS LIFTING NE INTO NEW ENGLAND AS
THE FRONT PASSES...THE SHOWERS WILL PROBABLY LESS ORGANIZED THAN
THEY ARE CURRENTLY.

BEHIND THE FRONT...THE MOISTURE CLEARS QUICKLY AND WITH THE COLD
ADVECTION LAGGING JUST A BIT...SHOULD SEE THE CLOUDS CLEAR DECENTLY
DESPITE THE NW FLOW ALOFT.

FOR TEMPERATURES...HAVE LEANED TOWARD THE WARMER MET NUMBERS BASED
ON THE CONTINUED WIND AND MIXING THAT SHOULD CONTINUE IN ADVANCE OF
THE FRONT AND THE MOISTURE ADVECTION.  IT IS POSSIBLE THAT THE LOWS
MAY EVEN NEED TO BE RAISED FURTHER SHOULD DEW POINTS GO HIGHER THAN
ANTICIPATED.  FOR HIGHS TOMORROW...WITH THE CLOUDS CLEARING BEHIND
THE FRONT...SOME RECOVERY IS POSSIBLE DURING THE AFTERNOON
HOURS...AND WITH THE TEMPERATURES OVERNIGHT STAYING UP HIGHER DID
NOT WANT TO CUT UNDER THE HIGHS AT THIS POINT...SO HAVE HELD CLOSE
TO THE GUIDANCE FOR NOW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
LITTLE TO NO CHANGE IN THE FORECAST.  ALL MODELS SHOW A DRY
ATMOSPHERE PREVAILING AFTER THE FRONTAL SYSTEM MOVES TO THE EAST SO
FEW CLOUDS ARE ALSO EXPECTED.  GUIDANCE TEMPERATURES HAVE BEEN
PRETTY CONSISTENT AND HAVE DEVIATED LITTLE FROM THE MAV WITH NO GOOD
REASON TO MAKE MAJOR CHANGES.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WEAKENS ACROSS THE AREA AS A COLD FRONT ENTERS THE OH
VALLEY AND TROPICAL STORM NOEL MOVE NORTH...OFF THE CENTRAL ATLANTIC
COAST ON SATURDAY. HOWEVER...DRY WEATHER WILL PREVAIL AS DEEP
ATMOSPHERE REMAINS VERY DRY. KEPT NEAR NORMAL HIGHS AND LOWS FOR
SATURDAY...NO CHANGES NEEDED.

A WEAKENING COLD FRONT MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY...POSING A SLIGHT CHANCE FOR SNOW SHOWERS ACROSS THE
NORTHEAST MOUNTAINS AND RAIN SHOWERS ACROSS NORTHER WV AND SOUTHEAST
OH...AS WELL AS BELOW NORMAL TEMPS SUN AND SUN NIGHT. GFS SHOWS A
SERIES OF H5 WAVES SAT NIGHT...MOVING ACROSS THE AREA WITH A
STRONGER ONE PASSING WITH THE MAIN TROUGH SUNDAY MORNING.

GFS CRITICAL THICKNESS H8-H7 154DAM MOVES ACROSS AND SOUTH OF THE
AREA SUN 06Z ON...WHILE THE H10-H8 131DAM LINE STAYS ACROSS THE
NORTHERN PORTION OF WV SUN 12Z. WITH H8 TEMPS HITTING -2C FROM 12Z
TO 18Z SUN...AND SFC TEMPS IN THE UPPER 20S...FIGURED SNOW SHOWERS
OVER POCAHONTAS AND RANDOLPH COUNTIES...AND A BAG OF MIXED
PRECIPITATION OVER THE NORTHEAST AND CENTRAL COUNTIES ALONG THE
WESTERN SLOPES BY SUNDAY EARLY MORNING. SNOW ACCUMULATION ARE
EXPECTED TO BE LIGHT ATTM AS MELTING WILL TAKE PLACE AFTER SUNRISE.
ELSEWHERE...IF ANY PRECIP FALLS...IT WILL BE LIQUID.

NEAR NORMAL TEMPS COME BACK MON AND TUE AS THE FLOW TURNS SOUTHEAST
PROVIDING WARM ADVECTION MON...AHEAD OF NEXT FRONTAL SYSTEM TO MOVE
THROUGH THE AREA ON TUE. THIS SECOND FRONT WILL PROBABLY BRING MORE
SNOW SHOWERS BACK TO THE NORTHEAST MOUNTAINS...AND COLDER
TEMPERATURES BY TUE NIGHT INTO WED.

HPC GUIDANCE LOOKS REASONABLE FROM DAY4 ON...ONLY MINOR CHANGES MADE
LEANING TOWARD THE GFS SOLUTION.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
00Z THURSDAY THRU 00Z FRIDAY...
WINDS HAVE DECREASED WITH THE LOSS OF HEATING...BUT ENOUGH STIRRING
OF THE AIR NEAR THE SURFACE...AND INCREASING CLOUDS AS A COLD FRONT
APPROACHES...WILL KEEP FOG FROM FORMING. THE FRONT IS EXPECTED TO
ARRIVE AT THE OHIO RIVER BY 10Z THURSDAY...AND EXIT THE MOUNTAINS BY
16Z. WHILE A SHOWER CAN NOT BE RULED OUT...IMPACTS TO AVIATION
SHOULD BE MINOR WITH CEILINGS GENERALLY HANGING JUST ABOVE MVFR
LEVELS. THE FLOW TURNS NW BEHIND THE FRONT AND SKIES WILL CLEAR FROM
WEST TO EAST AS THE DAY PROGRESSES. BY 23Z THURSDAY GENERALLY CLEAR.

AVIATION OUTLOOK /AFTER 00Z FRI/...NO SIG WX EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...JMV/ESS
SHORT TERM...AAR
LONG TERM...ARJ
AVIATION...JMV
Hazardous weather outlook, Oct 31, 2:35 AM EST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EDT WED OCT 31 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
335 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Gallia

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Gallia forecast zone
Reported by
Trained Spotter
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Drought, Jackson

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Drought, Lawrence

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Drought, Meigs

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Meigs forecast zone
Reported by
Trained Spotter
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Drought, Vinton

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62991, 62992, 62994, 62995, 62996.